Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 33, NWS Corpus Christi, TX

June 13, 2014Live Oak County, McMullen County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 13, 2014, 5:35 PM CDT for Live Oak County, McMullen County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2014, 5:35 PM CDT (22:35 UTC)
Expired
Jun 13, 2014, 6:15 PM CDT
In force
40 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Live Oak County, TX, McMullen County, TX

The radar

The Corpus Christi radar (KCRP), 104 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:42 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 13, 3:42 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
342 PM CDT FRI JUN 13 2014

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...THE COMBINATION OF
SUFFICIENT MSTR (PER GOES SOUNDER DPI PWAT) AND MSTR CONVERGENCE
ALONG THE SEA BRZ SHOULD RESULT IN CONTINUED ISOLD CONVECTION
LATE THIS AFTN/EVENING...SYNOPTIC/MESOALPHA SUBSIDENCE
NOTWITHSTANDING. ALL CONVECTION SHOULD END BY 03Z SAT OWING TO
INCREASING CIN (THE GFS PROG AN UPPER DISTURBANCE TO ENTER SWRN TX
OVERNIGHT YET LOCAL WRF-ARW/TEXAS TECH 3KM WRF/NSSL 4KM WRF
DETEMINISTIC OUTPUT DOES NOT PENETRATE CONVECTION INTO THE CWA
FROM THE NW OVERNIGHT.) ANTICIPATE THAT SLIGHTLY LOWER PWAT VALUES
(PER NAM DETERMINISTIC) WL PRECLUDE CONVECTION ALONG THE SEA BRZ
SAT. (CAVEAT...WEAK UPPER DISTURBANCES NORTH OF THE CWA MAY
CONTRIBUTE TO CONVECTION NORTH OF THE CWA SAT WHICH MIGHT ENTER
THE NRN CWA SAT AFTN YET CONFIDENCE FOR THIS SCENARIO IS LOW.)
ANTICIPATE SLIGHTLY GREATER ONSHORE FLOW SAT/SAT NIGHT AS AN UPPER
DISTURBANCE MOVES ACRS THE SRN ROCKIES/PLAINS. EXPECT MAX HEAT
INDEX VALUES SAT TO REMAIN GENERALLY LESS THAN 105F.

&&

.MARINE...BASED ON NAM 0-1KM LAPSE RATES/925MB WIND...ANTICIPATE
SCEC CONDITIONS OVERNIGHT/SAT OVER PORTIONS OF THE COASTAL WATERS.
BRIEF SCA CONDITIONS MAY OCCUR SAT NGT OVER THE COASTAL WATERS
OWING TO THE EXPECTED PROXIMITY OF THE FOREGOING UPPER
DISTURBANCE. INCREASING MSTR (NAM DETERMINISTIC) AND WEAKNESS IN
THE 500MB HEIGHTS (GFS DETERMINISTIC) MAY CONTRIBUTE TO AT LEAST
ISOLD CONVECTION OVER THE COASTAL WATERS SATURDAY NIGHT.

&&

.LONG TERM (SUNDAY THROUGH FRIDAY)...BROAD RIDGING ACROSS THE
SOUTHEAST U.S. ALONG WITH WARM H85 TEMPS OF 20C-25C WILL CONTINUE
VERY WARM CONDITIONS THROUGH THE LONG TERM. HOWEVER MODELS MAINTAIN
BOUTS OF WEAK SHORTWAVES TO MOVE ACROSS SOUTH TEXAS SUNDAY AND
MONDAY. WITH PWATS REMAINING NEAR 1.5 INCHES ACROSS THE EASTERN HALF
OF THE CWA...RAIN WILL REMAIN PROBABLE EARLY IN THE LONG TERM. A
STRONG CAP IN PLACE SHOULD MAINTAIN MAINLY SHOWER ACTIVITY...HOWEVER
ALONG THE SEABREEZE AN ISOLATED THUNDERSTORM IS POSSIBLE. THIS
SHOULD CONTINUE THROUGH TUESDAY. MEANWHILE...A STRONGER SHORTWAVE IS
EXPECTED TO LIFT NORTHEAST OUT MEXICO INTO THE BIG BEND REGION. THIS
ADDITIONAL WEAKNESS ALOFT IS EXPECTED TO AIDE IN CONVECTION ACROSS
THE WESTERN AREAS REACHING INTO THE NORTHERN PORTIONS OF THE CWA.
THE GFS/EURO/CANADIAN DIFFER ON TIMING/POSITIONING OF THIS
SHORTWAVE...RESULTING IN DIFFERENCES IN RAIN CHANCES. THE GFS
QUICKLY LIFTS THE S/W TO THE NORTHEAST WHILE THE EURO/CANADIAN DRAG
THROUGH WEDNESDAY NIGHT. AS THEY AGREE WITH DEVELOPING THIS
SYSTEM...WILL TAKE COMBO OF THE THREE AND CONTINUE RAIN CHANCES
THROUGH WEDNESDAY...MAINLY FOR THE NORTHERN HALF OF THE CWA...THEN
DRYING THINGS OUT FOR THE REST OF THE WEEK. VERY WARM PERSISTENT
TEMPERATURES WILL REMAIN THROUGH THE WEEK WITH MUGGY NIGHTS IN
STORE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    76  93  77  95  78  /  10  10  10  10  10
VICTORIA          75  91  75  92  75  /  10  10  10  20  10
LAREDO            77 100  76 101  78  /  10  10  10  10  10
ALICE             73  94  74  96  75  /  10  10  10  20  10
ROCKPORT          79  87  79  89  80  /  10  10  10  20  20
COTULLA           75  99  74  99  75  /  10  10  10  10  10
KINGSVILLE        75  95  75  96  77  /  10  10  10  20  10
NAVY CORPUS       79  87  79  89  80  /  10  10  10  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

WC/87...SHORT TERM
CB/85...LONG TERM
Hazardous weather outlook, Jun 13, 4:40 AM CDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
440 AM CDT FRI JUN 13 2014

TXZ229>234-239>247-132345-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
440 AM CDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE COASTAL PLAINS MAINLY
THIS MORNING. AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM
105 TO 109 DEGREES OVER THE SOUTHERN COASTAL BEND TO THE WESTERN
BRUSH COUNTRY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAT INDEX VALUES BETWEEN 105 AND 109 DEGREES ARE EXPECTED OVER
INLAND PORTIONS OF THE COASTAL BEND TO THE BRUSH COUNTRY SATURDAY
THROUGH MONDAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-132345-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
440 AM CDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE COASTAL WATERS MAINLY
THIS MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TMT/TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 4:32 PM CDTSevere Thunderstorm WarningCRPMcMullen43 min
Jun 13, 5:04 PM CDTSevere Thunderstorm WarningCRPGoliad41 min
Jun 13, 5:13 PM CDTAreal Flood AdvisoryCRPGoliad92 min
Jun 13, 5:21 PM CDTSevere Thunderstorm WarningCRPDuval, McMullen39 min
Jun 13, 5:59 PM CDTSevere Thunderstorm WarningCRPDuval46 min
Jun 13, 6:08 PM CDTAreal Flood AdvisoryCRPLive Oak52 min
Jun 13, 6:15 PM CDTSevere Thunderstorm WarningCRPLive Oak45 min
Jun 13, 6:45 PM CDTSevere Thunderstorm WarningCRPDuval60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.